Alert archive / California / Frost Advisories in 2007

Frost Advisory 3, NWS Eureka, CA

November 20, 2007

NWS Eureka, CA issued this frost advisory at Nov 20, 2007, 2:18 PM PST. It took effect at Nov 20, 2007, 10:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2007, 2:18 PM PST (22:18 UTC)
In effect from
Nov 20, 2007, 10:00 PM PST
Expired
Nov 21, 2007, 8:00 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 202218
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
218 PM PST TUE NOV 20 2007

...FROST ADVISORY IN EFFECT FROM 10PM THIS EVENING TO 8AM PST
WEDNESDAY...

CAZ001-002-211130-
/O.NEW.KEKA.FR.Y.0003.071121T0600Z-071121T1600Z/
REDWOOD COAST-MENDOCINO COAST-
218 PM PST TUE NOV 20 2007

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY FOR COASTAL AREAS OF DEL NORTE...HUMBOLDT AND MENDOCINO
COUNTIES...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
WEDNESDAY.

WITH CLEAR SKIES...LIGHT WINDS AND DRY AIR IN PLACE OVER THE
COASTAL PLAIN TONIGHT...AREAS OF FROST WILL FORM AS EVENING WINDS
EASE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS76 KEKA 211123
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
323 AM PST WED NOV 21 2007

...FROST ADVISORY IN EFFECT FROM 10PM THIS EVENING TO 8AM PST
WEDNESDAY...

CAZ001-002-211600-
/O.CON.KEKA.FR.Y.0003.000000T0000Z-071121T1600Z/
REDWOOD COAST-MENDOCINO COAST-
323 AM PST WED NOV 21 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS ALONG THE COASTAL PLAIN HAVE LED TO
THE DEVELOPMENT OF FROST THIS MORNING AS TEMPERATURES HAVE DROPPED
INTO THE LOWER TO MID 30S. FROST WILL CONTINUE TO FORM UNTIL
SUNRISE BUT WILL QUICKLY DISSIPATE LATER THIS MORNING WITH SUNSHINE
AND WARMER TEMPERATURES EXPECTED TODAY.

AREAS OF FROST WILL LIKELY FORM AGAIN TONIGHT AT LOWER ELEVATIONS
NEAR THE COAST...SO RESIDENTS SHOULD CONTINUE TO TAKE PRECAUTIONS
TO ENSURE SURVIVAL OF SENSITIVE PLANTS. 


$$
000 
WWUS76 KEKA 211138 CCA
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
323 AM PST WED NOV 21 2007

CAZ001-002-211600-
/O.CON.KEKA.FR.Y.0003.000000T0000Z-071121T1600Z/
REDWOOD COAST-MENDOCINO COAST-
323 AM PST WED NOV 21 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS ALONG THE COASTAL PLAIN HAVE LED TO
THE DEVELOPMENT OF FROST THIS MORNING AS TEMPERATURES HAVE DROPPED
INTO THE LOWER TO MID 30S. FROST WILL CONTINUE TO FORM UNTIL
SUNRISE BUT WILL QUICKLY DISSIPATE LATER THIS MORNING WITH SUNSHINE
AND WARMER TEMPERATURES EXPECTED TODAY.

AREAS OF FROST WILL LIKELY FORM AGAIN TONIGHT AT LOWER ELEVATIONS
NEAR THE COAST...SO RESIDENTS SHOULD CONTINUE TO TAKE PRECAUTIONS
TO ENSURE SURVIVAL OF SENSITIVE PLANTS. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 20, 3:10 AM PST, 11 hours 8 minutes earlier.

Area forecast discussion, Nov 20, 3:10 AM PST, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
310 AM PST TUE NOV 20 2007

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BUILD OVER NORTHWEST
CALIFORNIA THROUGH LATE WEEK...BRINGING GRADUALLY WARMER AFTERNOONS
ACCOMPANIED BY PLENTY OF SUNSHINE.  A WEAK FRONT WILL APPROACH THE
REGION OVER THE WEEKEND...YIELDING MORE CLOUDS AND A SLIGHT CHANCE
OF RAIN.

&&

.DISCUSSION...

TODAY AND TONIGHT...
HIGH PRESSURE ALOFT AND AT THE SURFACE CONTINUE TO BUILD INTO NW CAL
AT EARLY MORNING.  STRONG N-S SURFACE GRADIENT CURRENTLY AROUND 5 MB
ACV-SFO WILL RESULT IN A BREEZY...BUT SUNNY...AFTERNOON ALONG THE
IMMEDIATE COAST AND OVER THE WATERS WITH TEMPERATURES TOPPING OUT TO
NEAR SEASONAL NORMS EVERYWHERE.  VEERING OF FLOW WILL INDUCE
SIGNIFICANT DRYING OF RIDGES TODAY WHILE MOISTURE/COLDER AIR TRAPPED
IN VALLEYS WILL TAKE MUCH OF THE DAY TO SCOUR OUT.  THE
STRENGTHENING OFFSHORE FLOW TONIGHT WILL KEEP EXPOSED RIDGE SITES
WARMER AND MUCH DRIER THAN PROTECTED VALLEYS SO VALLEY INVERSIONS
WILL BECOME PRONOUNCED.  THUS FOG DEVELOPMENT IS LIKELY IN THE
VALLEY BOTTOMS.  AT THE COAST, SOME FROST IS LIKELY AS THE BOUNDARY
LAYER DECOUPLES OVERNIGHT.  A FROST ADVISORY MAY BE REQUIRED BUT
WILL ALLOW THE DAY CREW TO ASSESS TRENDS/MODEL DATA.

WEDNESDAY THROUGH FRIDAY...
THE AIRMASS PROGRESSIVELY WARMS WHILE THE THERMAL TROUGH OSCILLATES
EITHER SIDE OF THE COAST.  MOST LOCATIONS WILL SEE A MODEST WARM-UP
ALTHOUGH THE FULL POTENTIAL OF WARMTH WILL NOT BE REALIZED IN VALLEY
LOCATIONS AS LONG NIGHTS AND LOW LATE NOVEMBER SUN ANGLE MAKE TOUGH
WORK IN ERADICATING STRONG OVERNIGHT INVERSIONS.  SOME STRATUS MAY
BEGIN TO DEVELOP AS EARLY AS WED NIGHT OVER THE SOUTHERN WATERS BUT
MORE LIKELY THU NIGHT.  SOME OF THIS STRATUS MAY MOVE N OF CAPE
MENDO FRI AFTERNOON, BUT THIS IS STILL HIGHLY SPECULATIVE.

EXTENDED...
SIGNIFICANTLY MORE COASTAL LOW CLOUDS WILL OCCUR BY FRI NIGHT AS THE
UPPER RIDGE AXIS SHIFTS INLAND AND A WEAK FRONT APPROACHES.  COOLER
HIGH TEMPERATURES FOR MOST PLACES WITH ADDITIONAL CLOUDS CAN BE
EXPECTED.  WE HAVE CONTINUED THE MENTION OF SLIGHT CHANCE POPS
BEGINNING SAT ACROSS THE NORTH AND SPREADING SOUTH INTO SUN AND SUN
NIGHT.  MEDIUM RANGE SOLUTIONS POINT AT SHORTWAVE RIDGE DEVELOPMENT
FOR MONDAY WITH DRY WEATHER.  BURGER

&&

.AVIATION...PATCHY VALLEY FOG IS POSSIBLE DURING THE EARLY MORNING
HOURS OVER COASTAL AND INTERIOR VALLEYS.   OTHERWISE WIDESPREAD VFR
CONDITIONS WILL PREVAIL FOR THE NEXT FEW DAYS AS DRY BRISK NORTHERLY
WINDS ALONG THE IMMEDIATE COAST CO-MINGLE WITH LIGHT OFFSHORE WINDS
ACROSS THE REGION.

&&

.MARINE...A THE STRENGTHENING PRESSURE GRADIENT OVER THE NEXT 48
HOURS WILL ENHANCE NORTH WINDS OVER ALL WATERS...INCLUDING
GALE-FORCE GUSTS OVER THE OUTER WATERS. WINDS WILL THEN DIMINISH
LATE IN THE WEEK AND INTO THE WEEKEND. SMALL CRAFT ADVISORIES FOR
SEAS ARE EXPECTED FOR SWELL CONDITIONS AND WIND WAVES THUR AND
FRI...ALLOWING A FRESH SWELL TO CREEP INTO THE INNER WATERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS PT ST GEORGE TO PT
ARENA 0-60NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Frost Advisories in California, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.